Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 2, NWS Tallahassee, FL

January 7, 2018

NWS Tallahassee, FL issued this small craft advisory at Jan 7, 2018, 9:56 AM EST. It took effect at Jan 7, 2018, 5:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2018, 9:56 AM EST (14:56 UTC)
In effect from
Jan 7, 2018, 5:00 PM EST
Expired
Jan 9, 2018, 3:30 AM EST
In force
35 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

793 
WHUS72 KTAE 071456
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
956 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IS IN EFFECT FOR THIS EVENING...

.Cautionary conditions are expected to persist through the day. 
Advisory level conditions are possible tonight through much of 
Monday, as easterly winds could exceed 20 kts and seas range from 
4 to 8 feet at times. Expect winds and seas to gradually calm on 
Tuesday, though cautionary conditions will likely remain possible 
offshore through the latter part of the week.

GMZ750-752-770-772-072130-
/O.NEW.KTAE.SC.Y.0002.180107T2200Z-180109T0400Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
956 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST MONDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 5 PM this afternoon to
11 PM EST Monday. 

* WINDS...Southeast winds 20 to 25 knots.

* WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-072130-
/O.NEW.KTAE.SC.Y.0002.180107T2200Z-180108T1500Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
956 AM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST MONDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 5 PM this afternoon to
10 AM EST Monday. 

* WINDS...East winds 20 knots.

* WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
786 
WHUS72 KTAE 072012
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
312 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY...

GMZ755-775-081100-
/O.EXT.KTAE.SC.Y.0002.180107T2200Z-180108T1800Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
312 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY...

* WINDS...East winds 20 knots.

* WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ750-752-770-772-081100-
/O.CON.KTAE.SC.Y.0002.180107T2200Z-180109T0400Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
312 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WINDS...Southeast winds 20 to 25 knots.

* WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
453 
WHUS72 KTAE 080101
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
801 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY IN EFFECT THROUGH MONDAY...

GMZ750-752-770-772-080930-
/O.CON.KTAE.SC.Y.0002.000000T0000Z-180109T0400Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
801 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST
MONDAY...

* WINDS...Southeast winds 20 to 25 knots.

* WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-080930-
/O.CON.KTAE.SC.Y.0002.000000T0000Z-180108T1800Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
801 PM EST Sun Jan 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WINDS...East winds 20 knots.

* WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
544 
WHUS72 KTAE 080838
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
338 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING
FROM THE OKALOOSA WALTON COUNTY LINE TO APALACHICOLA OUT TO 60
NAUTICAL MILES...

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON
FROM THE OCHLOCKONEE RIVER TO APALACHICOLA OUT TO 60 NAUTICAL
MILES...

GMZ750-752-770-772-081530-
/O.CON.KTAE.SC.Y.0002.000000T0000Z-180109T0400Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
338 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS...Southeast winds 20 to 25 knots.

* WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 9 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-081530-
/O.CON.KTAE.SC.Y.0002.000000T0000Z-180108T1800Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
338 AM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...East winds 20 knots.

* WAVES/SEAS...Seas 4 to 6 feet with occasional seas up to 8 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
779 
WHUS72 KTAE 081831
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
131 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE TONIGHT FOR
COASTAL AND OFFSHORE WATERS WEST OF APALACHICOLA...

GMZ750-752-770-772-090900-
/O.EXT.KTAE.SC.Y.0002.000000T0000Z-180109T0900Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
131 PM EST Mon Jan 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WINDS...Southeast winds around 20 knots.

* WAVES/SEAS...Seas 5 to 7 feet with occasional seas up to 8 
  feet further offshore.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
772 
WHUS72 KTAE 090830
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
330 AM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

GMZ750-752-770-772-090930-
/O.CAN.KTAE.SC.Y.0002.000000T0000Z-180109T0900Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
330 AM EST Tue Jan 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Tallahassee has cancelled the
Small Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 9:22 AM EST, 34 minutes earlier.

Area forecast discussion, Jan 7, 9:22 AM EST, 34 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
922 AM EST Sun Jan 7 2018

.UPDATE...

Forecast for today is on track. No changes were made with the
morning update.

&&

.PREV DISCUSSION [603 AM EST]...

.NEAR TERM [Through Today]...

Mid level flow across our area will become increasingly zonal as one
disturbance moves off the New England coast and another moves into
the southern Plains. Surface high pressure will hold nearly in place
across NC/VA area keeping our winds from the east. This will shut
down the northerly cold air advection with a shift towards weak warm
air advection and high temperatures a few degrees warmer than
Saturday with readings in the low to mid 50s. An increase in
mid/high clouds will begin this afternoon from west to east as
that southern Plains disturbance inches closer to the area.

.SHORT TERM [Tonight Through Tuesday]...

An approaching upper level shortwave from the west will be the story
of the short term period, as this feature is expected to close off
and meander near the Florida Straits by the end of the period.
Expect rain chances to increase from west to east Monday, with the
highest chances focused across the Wiregrass region, west of the
Apalachicola and Chattahoochee Rivers. The upper low is expected to
move southward on Tuesday, generally yielding lower rain chances
across the region as slightly drier air noses back into the region.
Expect a return to near or just above normal temperatures across the
region, with highs generally ranging in the 60s to near 70, and
overnight lows warming from the 30s and 40s Sunday night to the 40s
and 50s Monday night.

.LONG TERM [Tuesday Night Through Sunday]...

There remains some uncertainty regarding the evolution of the
aforementioned shortwave trough from mid-week onward. Model guidance
remains in good agreement in cutting the low off and generally
meandering it near the Florida Straits on Wednesday. However, the
GFS solutions continue to clear this feature and associated
moisture from this area by Thursday, while the ECMWF solutions
pull it back into the jet stream ahead of an approaching
shortwave trough to the west. This keeps the forecast for late
Wednesday into Thursday uncertain at this time, with respect to
rain chances. There is reasonably high confidence at this time in
a potent system and associated front traversing the region during
the Friday/Saturday timeframe, bringing with it elevated chances
for rain and cooler temperatures for the weekend. Otherwise,
expect above normal highs and lows through the period.

.AVIATION [Through 12Z Monday]...

VFR through the period. High pressure will remain in tact this
period with easterly winds. High clouds will increase through the
day today. Overnight, there are some indications of stratus
developing after midnight local time. Confidence is not high
enough at this time for predominate cig restrictions but have
indicated in the TAFs for scattered clouds late in the period.

.MARINE...

Cautionary conditions are expected to persist through the day.
Advisory level conditions are possible tonight through much of
Monday, as easterly winds could exceed 20 kts and seas range from 4
to 8 feet at times. Expect winds and seas to gradually calm on
Tuesday, though cautionary conditions will likely remain possible
offshore through the latter part of the week.

.FIRE WEATHER...

Aside than low dispersions possible Monday afternoon, no hazardous
fire weather conditions are expected.

.HYDROLOGY...

With the next frontal system forecast to impact the region Sunday
night through Tuesday, current expectations are for 1-2" average
rainfall amounts (primarily west of the Apalachicola and
Chattahoochee rivers). Longer range guidance hints at another system
approaching the region by next weekend, which will bring elevated
chances for rain once again. At this time flooding is not expected
with any of this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   57  41  64  53  70 /   0   0  20  30  10
Panama City   58  46  63  55  68 /   0  10  50  50  20
Dothan        52  39  57  49  65 /   0  10  60  40  20
Albany        52  36  58  48  66 /   0   0  40  40  10
Valdosta      55  38  64  51  69 /   0   0  10  20  20
Cross City    58  41  70  52  73 /   0   0  10  10  20
Apalachicola  57  47  64  56  67 /   0   0  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

UPDATE...McD
NEAR TERM...Scholl
SHORT TERM...Pullin
LONG TERM...Pullin
AVIATION...Scholl
MARINE...Pullin
FIRE WEATHER...Scholl
HYDROLOGY...Pullin

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.